Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement

In this Discussion

Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Tapering off Methadone after 15 years of Chronic Pain

Hi,

I am a former health professional who was forced into retirement due to chronic pain after fusion surgery to correct herniated discs in my neck.  Up until 3 years ago, I was taking 60 mg daily for pain relief.  My pain started easing about 5 years ago, but forgetting to take a dose caused pretty severe withdrawal symptoms.  3 years ago, my doctor retired, and his successor didn't wish to continuing prescribing as before, so I voluntarily started tapering my dosage.  I am now taking under 10mg daily, taking 1/2 tablet one day, then alternate 1/2 tablet twice the other day.  I have been reluctant to be completely forthcoming to my doctor, taking less than prescribed, afraid that he may cut my dosage even further.


Along with the typical withdrawal side effects, I have absolutely no energy, and even worse, I am having short term memory loss, which I understand is common.  I rarely leave the house, and except my family, have pretty much become a recluse.  I feel embarrassed that I am in this situation through no fault of my own, but am proud that I have been able to suffer with withdrawal, and hope to finally taper off completely.


I was wondering if other chronic pain patients who have been on long term Methadone have been able to get off the stuff completely, and if so, how long before I get any energy back.  I know if I were to take a 10mg tablet daily, I would start to feel like a human being and have some energy.  Thus, the dilemma.  My doctor doesn't have a problem continuing to prescribe it, but I would like to be completely off of it, switching to something non-narcotic.


How long will the withdrawal and depression last after I quit completely?  Will I regain my short term memory?  My testosterone levels are so low, my doctor prescribed injections, which I self administer every 3 weeks. I suppose that is permanent.

advertisement

Comments

  • Hi bmw633

    Welcome to spine-health

    I have added two links below to help new members with information and these also contain the forum rules.  There is lots of material to research that will give you the power of knowledge.

    Welcome to Spine Health


    Please remember there are no medical professional on this site and members cannot give advice.

    AJ 


    AJGormit
    Spine-Health Moderator
    ---------------------------------------------------------------

    L5/S1 herniation Apr 2013
    nerve root injections Oct 2013
    L5/S1 discectomy Jan 2014
    L5/S1 nerve roo &, facet joint injections & edpidural Jan 2015
    L5/S1 revised discectomy, L4/L5 discectomy & Wallis Inswing Stabilisation L4/L5 May 1st 2015
    L4-S1 TLIF with decompression June 2017
Sign In or Register to comment.